Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this river flood warning at Jul 30, 2017, 4:36 AM CDT for Cimarron County, Oklahoma. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2017, 4:36 AM CDT (09:36 UTC)
- Expired
- Jul 31, 2017, 4:36 AM CDT
- In force
- 24 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 202 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River (OK) at Kenton (KENO2). The gauge peaked at 22.06 ft at Jul 30, 2017, 5:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07154500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
814
WGUS44 KAMA 300936
FLWAMA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Amarillo TX
436 AM CDT Sun Jul 30 2017
...The National Weather Service in Amarillo has issued a flood
warning for the following rivers in Oklahoma...
Cimarron River Near Kenton 2NE affecting Cimarron County
.1 to 3 inches of rain has fallen upstream across northeastern
Union county in New Mexico and has caused the river gauge at
Kenton to go above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas.
Know your location in relation to creeks and rivers that can become
killers in heavy rains. Do not attempt to drive through rising water.
Do not cross areas where water is flowing...even on foot. Rapidly
flowing water can quickly sweep you off your feet.
For graphical hydrologic information...please go to weather.gov and
click on the Texas Panhandle. Select Rivers and Lakes near the top of
the page. The Advanced Hydrologic Prediction Service page provides
current and forecast river information...gage locations...impacts...
and historical crest information for all forecast points by clicking
on each point.
&&
OKC025-301336-
/O.NEW.KAMA.FL.W.0001.170730T0936Z-000000T0000Z/
/KENO2.1.ER.170730T0835Z.170730T0915Z.000000T0000Z.NR/
436 AM CDT SUN JUL 30 2017
The National Weather Service in Amarillo has issued a
* Flood Warning for
The Cimarron River Near Kenton 2NE.
* until further notice...Or until the warning is cancelled.
* At 4:15 AM Sunday the stage was 22.2 feet.
* Flood stage is 20.0 feet.
* Impact...At 23.0 feet...Approaches to the bridge on the county
highway, 2 miles northeast of Kenton may become impassable. Several
residents likely cutoff. Thousands of acres of ranch land flood
with cattle losses possible.
* Flood history...This crest compares to a previous crest of 22.3 feet
on Oct 17 1965.
&&
LAT...LON 3700 10226 3693 10204 3685 10255 3681 10301
3700 10300
$$2 follow-up statements
475
WGUS84 KAMA 301115
FLSAMA
Flood Statement
National Weather Service Amarillo TX
615 AM CDT Sun Jul 30 2017
...The flood warning continues for the following rivers in
Oklahoma...
Cimarron River Near Kenton 2NE affecting Cimarron County
.1 to 3 inches of rain has fallen upstream across northeastern
Union county in New Mexico and has caused the river gauge at
Kenton to go above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas.
For graphical hydrologic information...please go to weather.gov and
click on the Texas Panhandle. Select Rivers and Lakes near the top of
the page. The Advanced Hydrologic Prediction Service page provides
current and forecast river information...gage locations...impacts...
and historical crest information for all forecast points by clicking
on each point.
&&
OKC025-301515-
/O.EXT.KAMA.FL.W.0001.000000T0000Z-170731T0713Z/
/KENO2.1.ER.170730T0835Z.170730T0930Z.170730T1913Z.NR/
615 AM CDT Sun Jul 30 2017
The Flood Warning continues for
The Cimarron River Near Kenton 2NE.
* until late tonight...Or until the warning is cancelled.
* At 5:15 AM Sunday the stage was 22.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue rising to near 22.0 feet by this
morning. The river will fall below flood stage this afternoon.
* Impact...At 23.0 feet...Approaches to the bridge on the county
highway, 2 miles northeast of Kenton may become impassable. Several
residents likely cutoff. Thousands of acres of ranch land flood
with cattle losses possible.
* Flood history...This crest compares to a previous crest of 21.5 feet
on Aug 4 2013.
&&
LAT...LON 3700 10226 3693 10204 3685 10255 3681 10301
3700 10300
$$644
WGUS84 KAMA 301659
FLSAMA
Flood Statement
National Weather Service Amarillo TX
1158 AM CDT Sun Jul 30 2017
...The flood warning is cancelled for the following rivers in
Oklahoma...
Cimarron River Near Kenton 2NE affecting Cimarron County
.Several inches of rain has fallen upstream across northeastern
Union county in New Mexico and has caused the river gauge at
Kenton to go above flood stage last night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas.
For graphical hydrologic information...please go to weather.gov and
click on the Texas Panhandle. Select Rivers and Lakes near the top of
the page. The Advanced Hydrologic Prediction Service page provides
current and forecast river information...gauge locations...impacts...
and historical crest information for all forecast points by clicking
on each point.
&&
OKC025-301728-
/O.CAN.KAMA.FL.W.0001.000000T0000Z-170731T0713Z/
/KENO2.1.ER.170730T0835Z.170730T0930Z.170730T1218Z.NR/
1158 AM CDT Sun Jul 30 2017
The Flood Warning is cancelled for
The Cimarron River Near Kenton 2NE.
* At 11:15 AM Sunday the stage was 15.5 feet.
* Fell below flood stage at 7:18 AM Sunday.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to continue to fall to 10.6 feet by morning, however additional rainfall is expected and this could change the river forecast.This is the last forecast for this event unless additional rises occur.
&&
LAT...LON 3700 10226 3693 10204 3685 10255 3681 10301
3700 10300
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this river flood warning went out at Jul 30, 12:29 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 30, 12:29 AM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1229 AM CDT Sun Jul 30 2017
.AVIATION...
Similar to the past few days, VFR conditions will prevail
throughout the 06Z TAF period, with the exception of TSRA
conditions if they were to appear right over TAF sites with
MVFR/IFR conditions at those times. Best chances of storms will be
around 18Z to the end of the TAF period for KAMA with perhaps an
earlier start time around 12Z or sooner for KDHT/KGUY. Winds will
generally be out of the SE between 10-15 kts.
Meccariello
&&
PREV DISCUSSION... /Issued 256 PM CDT Sat Jul 29 2017/
.Increased Risk for Flash Flooding Possible through Monday...
DISCUSSION...An upper level high is centered just south of the
Texas Panhandle, with a weak stationary frontal boundary still in
place across the western Texas & Oklahoma Panhandles. Showers and
thunderstorms have already started to develop along this boundary,
with the boundary expected to make forward progression eastward
through the day. Latest mesoanalysis indicated that MLCAPE values
are between 1000 to 2000 J/kg across the central Panhandles, which
will help support further development throughout the afternoon and
evening hours. Storm development will be quick and robust but,
much like yesterday, storm motions will be quite slow (around 5-10
MPH). Hydrology concerns for today, and through the rest of the
forecast period, will be outlined below as there are many items to
consider. Assessing the latest forecast soundings, storms will be
developing in an environment with a disorganized wind profile
though the hodographs does show some potential for slight
potential for a thunderstorm updraft to be displaced far enough
from the storm to allow for slightly longer lived storms. The zone
of development of thunderstorms will progress from the western
and southern Panhandles towards the northeast heading into the
evening and overnight hours. The strongest storms today will be
capable of producing small hail and gusty winds, especially over
the southwestern Panhandles, due to higher DCAPE values (1000-1500
J/kg) than or Thursday.
Stronger northwest flow will come into play during the forecast
period starting Sunday and persisting through at least Friday as
the upper level high moves west towards Nevada. Shortwave troughs
that pass over the mountains to our west will aid in thunderstorm
development and increase shear values to allow for longer
thunderstorm longevity. As is usually the case in northwest flow
environments, thunderstorms will develop over the mountains of
eastern Colorado and New Mexico and progress towards the
Panhandles. With southeasterly flow near the surface veering to
northwesterly flow aloft, an isolated supercell each day cannot be
ruled out with the strongest storms capable of being strong to
marginally severe. Cloud cover will also be on the increase each
day as abundant moisture will continue to advect into the region.
High temperatures will actually be near to slightly below normal
during the next work week, with a possible cold front on Friday
bringing even milder temperatures to the region.
HYDROLOGY...Abundant monsoonal moisture will be in place today
through at least Friday of next week. Precipitable water values,
as sampled by the sounding this morning, was 1.35 inches at KAMA.
Latest satellite sounders suggest that values range from 1.3
inches in the southwestern Panhandles to as high as 1.8 inches in
the eastern Panhandles. Thunderstorms that develop today will be
slow moving, as 0-6 km mean wind flow is from the southwest at
around 5 to 10 kts. Combined with the moisture, thunderstorms
could produce between 1 to 2 inch per hour rainfall rates
(possibly higher with stronger development) across the region.
Have continued with the Flash Flood Watch for the northwestern
combined Panhandles, and will monitor for further extension should
the situation warrant.
Continued lower level southeasterly moist flow Sunday and Monday,
with passing shortwave troughs aloft under northwesterly flow
aloft, will aid in developing thunderstorms capable across the
region. Some of these storms will have more robust development,
and continued access to a near tropical atmosphere (1.3 to 1.8
inches of PWV). Flood and flash flood concerns will rise through
Monday as thunderstorms will have a chance to develop and produce
heavy rainfall over similar areas through the period. Another
flash flood watch will be likely Sunday and Monday, possibly for
the entire region, if current model trends continue.
Tuesday through Friday will continue to have a similar pattern in
place as this weekend. Confidence is a little lower on surface
features given some discontinuity with various model guidance
runs, but guidance is suggestive of continued thunderstorm
activity in a near-tropical environment through at least Friday.
We will continue to monitor the potential for flood or flash flood
conditions through the work week. Stay tuned to the weather
forecast, and remember "Turn Around, Don't Drown."
Bieda
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...Flash Flood Watch until 7 AM CDT this morning for the following
zones: Cimarron.
&&
29/11Hazardous weather outlook, Jul 30, 4:16 AM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 416 AM CDT Sun Jul 30 2017 OKZ001>003-TXZ001>020-302100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 416 AM CDT Sun Jul 30 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms capable of producing heavy rainfall will continue across most of the Texas and Oklahoma Panhandles. Storm movement will be quite slow, around 5 to 10 MPH, which will help promote localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms, some of which could produce heavy rainfall, Monday through Saturday. Heavy rainfall due to slow motions may result in localized flood and/or flash flooding across the combined Panhandles. Some of the strongest storms could be strong to marginally severe across the region during the period as northwest flow starts to dominate the weather pattern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Schneider
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.